Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 352, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Aug 25, 2004, 7:58 PM CDT for Montague County, Texas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 25, 2004, 7:58 PM CDT (00:58 UTC)
- Expired
- Aug 25, 2004, 8:45 PM CDT
- In force
- 47 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Montague County, TX
The radar
The Altus AFB radar (KFDR), 135 km from the middle of the area, began a volume at 01:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 1.0 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2246 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 1561 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 159 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 4.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KFWD 260058 SVRFTW TXC337-260145- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 758 PM CDT WED AUG 25 2004 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN MONTAGUE COUNTY IN NORTH CENTRAL TEXAS * UNTIL 845 PM CDT * AT 758 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 8 MILES WEST OF LAKE NOCONA...MOVING NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LAKE NOCONA AROUND 810 PM CDT HAIL TO THE SIZE OF NICKELS IS LIKELY AS WELL AS WIND GUSTS TO 50 MPH. FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM PASSES. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. LAT...LON 3385 9788 3377 9782 3396 9721 3413 9728 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 7:40 PM CDT, 18 minutes earlier.
Area forecast discussion, Aug 25, 7:40 PM CDT, 18 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 740 PM CDT WED AUG 25 2004 .UPDATE... UPDATED WORDED AND GRIDDED FORECASTS HAVE BEEN SENT FOR THE THUNDERSTORMS THAT HAVE DEVELOPED IN THE NORTHWESTERN COUNTIES. THUNDERSTORMS OVER WEST CENTRAL TEXAS ARE NOT EXPECTED TO MAKE IT INTO THE FORECAST AREA TONIGHT...THUS HAVE JUST ADJUSTED CLOUD COVER IN THE SOUTHWEST FOR THE ASSOCIATED CIRRUS BLOWOFF FROM THESE STORMS. #58 && .AVIATION... 630 PM CDT WED AUG 25 2004 CONVECTION OCCURRING FROM KCOM SWWD TO KE29/KP07/KMRF IS EXPECTED TO REMAIN SW OF THE KDFW/KACT TRACONS THIS EVENING AND SHOULD NOT PRESENT A PROBLEM FOR THE AIRPORTS. ETA/GFS BOTH PROG AN UNSEASONABLY STRONG NOCTURNAL LOW-LEVEL JET TO DEVELOP RAPIDLY AFTER DUSK...WITH A CORRESPONDING INCREASE IN COVERAGE OF WARM ADVECTION STRATUS ON THURSDAY MORNING. WILL ADVANCE TIME OF INITIAL STRATUS DECKS BY APPROXIMATELY 2 HOURS AT ALL SITES...WITH BKN CIGS POSSIBLE AT KACT BY 26/06-08Z AND AT METROPLEX AIRPORTS BTW 26/08-10Z. ALTHOUGH SFC WINDS WILL INCREASE LATER TONIGHT...A PERIOD OF LOW-LEVEL WIND SHEAR WORDING MAY BE NEEDED FOR THE PRE-DAWN HOURS... AS LLJ MAY INTENSIFY TO 40 KTS. DECKS SHOULD SCATTER/LIFT BY 26/14-16Z...WITH SCT CU FIELD FOR REMAINDER OF TAF PERIOD. SFC WINDS TO BE SLY THROUGH THE PERIOD...INCREASING TO 12G20KT BY 26/06Z AND TO 15G25KT BY END OF THE FORECAST PERIOD. 65/DD && .PREV DISCUSSION... NOT MUCH CHANGE IN THE WEATHER UNTIL LATE SATURDAY WHEN A WEAK COLD FRONT WILL MOVE INTO NORTH TEXAS. FRONT WILL BRING A CHANCE OF THUNDERSTORMS TO ALL OF NORTH TEXAS BY SUNDAY WITH SLIGHTLY COOLER WEATHER. UNTIL THEN AIRMASS WILL REMAIN TOO CAPPED FOR ANY TSTM DEVELOPMENT DUE TO H5 RIDGE OVER TEXAS. && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 78 96 78 96 / 0 0 0 0 WACO, TX 77 97 77 96 / 0 0 0 0 PARIS, TX 73 93 73 92 / 0 0 0 0 DENTON, TX 76 95 76 94 / 0 0 0 0 MCKINNEY, TX 75 95 75 94 / 0 0 0 0 DALLAS, TX 78 96 78 96 / 0 0 0 0 TERRELL, TX 76 95 76 94 / 0 0 0 0 CORSICANA, TX 76 95 76 94 / 0 0 0 0 TEMPLE, TX 76 97 76 96 / 0 0 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... TX...HEAT ADVISORY FOR TONIGHT AND THURSDAY FOR ZONES TXZ118>119. &&
Hazardous weather outlook, Aug 25, 4:00 PM CDT, 3 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 400 PM CDT WED AUG 25 2004 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-261100- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 400 PM CDT WED AUG 25 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... A HEAT ADVISORY IS IN EFFECT FOR TARRANT AND DALLAS COUNTY THROUGH THURSDAY. AFTERNOON HEAT INDEX VALUES WILL RANGE FROM 105 TO 108 WITH OVERNIGHT LOW TEMPERATURES ONLY COOLING INTO THE UPPER 70S. THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE AREA OF NORTHWEST OF A BOWIE...TO SHERMAN LINE. CLOUD TO GROUND LIGHTNING...SMALL HAIL... AND WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. .DAYS TWO THROUGH SEVEN... A COLD FRONT WILL MOVE INTO NORTH TEXAS SATURDAY NIGHT AND SUNDAY AND BRING A CHANCE OF THUNDERSTORMS TO THE ENTIRE REGION. ORGANIZED SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 58
In the hours before
Special weather statement, Aug 25, 7:39 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 739 PM CDT WED AUG 25 2004 TXZ091-260145- MONTAGUE- 738 PM CDT WED AUG 25 2004 ...SPECIAL WEATHER STATEMENT... AT 738 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A STRONG THUNDERSTORM 6 MILES SOUTHEAST OF FLEETWOOD...OR 5 MILES NORTHWEST OF NOCONA...MOVING NORTHEAST TOWARDS OKLAHOMA AT 30 MPH. NOCONA IS IN THE PATH OF THIS STORM. ONE HALF INCH HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS STORM.
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.